MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46856
Medical Device Problem Codes Break (1069); Fracture (1260); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Headache (1880); Convulsion/Seizure (4406)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding a shunt.It was reported that the patient was implanted with the shunt, but lately was observed that there was no proper csf drainage.The health care professional examined and observed that the shunt was broken and malfunctioned.The procedure was completed and now needs revision as the product is not functional.Additional information was received stating that the health care professional did not know the shunt was not functioning correctly when it was implanted into the patient.The patient was implanted with the device for 2 years and 4 months before it started to malfunction.The patient experienced the following symptoms: headache, seizures , csf was getting collected in the brain parenchyma.After the procedure the patient was doing well until this (b)(6) which was his last follow up.The revision surgery was on (b)(6) 2022.
 
Additional Manufacturer Narrative
Patient age not available from the site.Patient weight not available from the site.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H2: please look to rr: 2021898-2022-00100 for additional information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14253156
Report Number2021898-2022-00113
Device Sequence Number11802056
Product Code JXG
UDI-Device Identifier00643169975958
UDI-Public00643169975958
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number46856
Device Catalogue Number46856
Device Lot NumberE54302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale